• Logo
  • SBMUJournals

Shock Following Percutaneous Coronary Intervention as a Manifestation of Diabetes Insipidus: A Case Report

Younes Nozari, Abbas Andishmand, Akbar Shafiee
112

Views


Abstract

The shock syndrome following percutaneous coronary intervention (PCI) is a life-threatening complication, accompanied by poor outcomes. The most common causes are bleeding and severe left ventricular systolic dysfunction; albeit rare complications, they are still challenging. We herein report a 47-year-old man who suffered from complications following PCI, manifested as unexplained shock, which was resistant to conventional management.

Overestimating the role of the patient’s underlying disorder as the cause of the hypotension led to delay in diagnosis and treatment; however, obtaining a thorough familial history revealed diabetes insipidus (DI) as the most probable cause of the hypotension despite normal electrolyte levels at the time of admission. The patient dramatically responded to DI management.  

Persistent hypotension or shock after PCI can result from an unusual or rare etiology. Meticulous history taking and attention to clinical findings are essential for an accurate diagnosis and timely treatment of this life-threatening condition.




DOI: https://doi.org/10.22037/smsj.v1i1.15791

Refbacks

  • There are currently no refbacks.